Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 201, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 26, 2010, 5:56 PM CDT for Holt County, Wheeler County, Nebraska. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2010, 5:56 PM CDT (22:56 UTC)
- Expired
- Jun 26, 2010, 6:45 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Holt County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 179 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:00 PM CDT | HAIL 0.25 | 10 Ne Bartlett, NE | |
| Jun 26, 6:45 PM CDT | HAIL 1 | 15 Ne Bartlett, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 4:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2943 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
005
WUUS53 KLBF 262256
SVRLBF
NEC089-183-262345-
/O.NEW.KLBF.SV.W.0201.100626T2256Z-100626T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 PM CDT SAT JUN 26 2010
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHEASTERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 645 PM CDT
* AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF KNIEVELS CORNER...OR 31 MILES SOUTHEAST OF ONEILL...
AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
KNIEVELS CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4186 9850 4196 9855 4209 9848 4226 9829
4225 9828 4192 9828
TIME...MOT...LOC 2256Z 223DEG 30KT 4205 9840
WIND...HAIL 60MPH 1.00IN
$$
MASEK3 follow-up statements
908
WWUS53 KLBF 262309
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
609 PM CDT SAT JUN 26 2010
NEC089-183-262345-
/O.CON.KLBF.SV.W.0201.000000T0000Z-100626T2345Z/
WHEELER NE-HOLT NE-
609 PM CDT SAT JUN 26 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HOLT AND NORTHEASTERN WHEELER COUNTIES UNTIL 645 PM CDT...
AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTH OF KNIEVELS CORNER...OR 35 MILES SOUTHEAST OF ONEILL...MOVING
EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
KNIEVELS CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4186 9850 4196 9855 4209 9848 4226 9829
4225 9828 4192 9828
TIME...MOT...LOC 2308Z 252DEG 20KT 4201 9834
WIND...HAIL 60MPH 1.00IN
$$
MASEK240
WWUS53 KLBF 262320
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM CDT SAT JUN 26 2010
NEC089-262329-
/O.CAN.KLBF.SV.W.0201.000000T0000Z-100626T2345Z/
HOLT NE-
620 PM CDT SAT JUN 26 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOLT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4188 9841 4198 9843 4207 9836 4208 9829
4208 9828 4194 9828 4192 9829
TIME...MOT...LOC 2319Z 257DEG 15KT 4198 9832
$$
NEC183-262345-
/O.CON.KLBF.SV.W.0201.000000T0000Z-100626T2345Z/
WHEELER NE-
620 PM CDT SAT JUN 26 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WHEELER COUNTY UNTIL 645 PM CDT...
AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
SOUTH OF KNIEVELS CORNER...OR 37 MILES SOUTHEAST OF ONEILL...MOVING
EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN WHEELER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4188 9841 4198 9843 4207 9836 4208 9829
4208 9828 4194 9828 4192 9829
TIME...MOT...LOC 2319Z 257DEG 15KT 4198 9832
WIND...HAIL 60MPH 1.00IN
$$
MASEK535
WWUS53 KLBF 262345
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
645 PM CDT SAT JUN 26 2010
NEC183-262354-
/O.EXP.KLBF.SV.W.0201.000000T0000Z-100626T2345Z/
WHEELER NE-
645 PM CDT SAT JUN 26 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WHEELER COUNTY
WILL EXPIRE AT 645 PM CDT/545 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 4188 9841 4198 9843 4207 9836 4208 9829
4208 9828 4194 9828 4192 9829
TIME...MOT...LOC 2344Z 257DEG 15KT 4200 9818
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:40 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 26, 3:40 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT SAT JUN 26 2010 .DISCUSSION... PREPARING FOR SEVERE WEATHER THIS AFTERNOON BUT THE WARM FRONTAL BOUNDARY HAS SLIPPED STILL FURTHER NORTH TODAY. 18Z KLBF SOUNDING SHOWS A SUBSTANTAL CAP NOW HOLDING THROUGH 21Z. THE CAP IS HOLDING BACK SURFACE CAPE OF AROUND 3000 J/KG. THE FOCUS AREA IS EAST OF HIGHWAY 83 AND NORTH OF HIGHWAY 2. PRECIPITABLE WATER WILL INCREASE TO AROUND 1.75 INCHES IN THE AREA AND WITH STORM MOTION TO BE AROUND 20 MPH LOCAL FLOODING FROM HEAVY RAINFALL IS POSSIBLE. THERE ARE SEVERAL BOUNDARIES FROM THE LARGE CELL IN SOUTH DAKOTA WHICH HAVE PUSHED INTO OUR AREA AND SEVERAL GRAVITY WAVES. THESE HAVE MADE THE LOW LEVEL ENVIRONMENT MORE COMPLEX HOWEVER THE SEVERE THREAT CONTINUES AS SOUTHEAST SURFACE WINDS AND 73 DEW POINTS REMAIN IN THE AREA. SUNDAY...BRINGS A SIGNIFICANT CHANGE AS DEW POINTS AND TEMPERATURES DROP AND SKIES CLEAR. VERY NICE DAY TO KICK OFF A RATHER DRY WEEK. WITH HIGHS GENERALLY IN THE 80S. IN THE EXTENDED... MODELS IN FAIR AGREEMENT WITH THE EUROPEAN AND GFS PRESSING A HIGH AMPLITUDE RIDGE AXIS ACROSS NEBRASKA AND BRINGING US INTO SOUTHWEST FLOW ALOFT BY THE WEEKEND. CONSENSUS WAS TO INTRODUCE POPS INTO THE WEEKEND AS MOISTURE SURGES NORTH AND IS SWEPT OVERHEAD AND A STRONGER WAVE LIFTS OUT OF THE TROUGH. && .AVIATION... MOSTLY VFR CONDITIONS THIS EVENING WILL CONTINUE...HOWEVER SEVERAL BOUNDARIES WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO DOT THE LANDSCAPE. THUNDERSTORMS LIKELY TO BRING PERIODS OF MVFR OR IFR VSBY DUE TO RAINFALL...HOWEVER WILL AMEND FORECAST AS THE THUNDERSTORMS DEVELOP AND IMPACT TO THE TERMINALS BECOMES MORE CERTAIN. FINAL STORMS TO BE ASSOCIATED WITH A COLD FRONT OVERNIGHT. TOMORROW IN THE WAKE OF THE FRONT SKIES CLEAR WITH WINDS OUT OF THE NORTHWEST AT 10 TO 20 KTS. && .HYDROLOGY... THE SOUTH PLATTE RIVER CONTINUES TO FALL. THE STAGE AT NORTH PLATTE IS ALMOST BELOW FORECAST ISSUANCE STAGE...AND SHOULD BE BY TOMORROW. THE GAGE AT ROSCOE WILL LIKELY REACH IT A DAY OR TWO. THE PLATTE RIVER IS ALSO ON THE WAY DOWN...WITH THE GAGE AT BRADY CH1 DROPPING BELOW FLOOD STAGE THIS MORNING. HAVE CANCELLED THE FLOOD WARNING THERE AND WILL CONTINUE STATEMENTS A FEW MORE DAYS AS IT SLOWLY FALLS BELOW ACTION STAGE. THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY REMAINS ELEVATED DUE TO RELEASES UPSTREAM FROM WYOMING RESERVOIRS. WHILE THE STAGE AT LISCO IS JUST BELOW FLOOD STAGE...THE RIVER WILL LIKELY HOOVER AROUND FLOOD STAGE FOR A WHILE AND WILL CONTINUE THE FLOOD WARNING. MEANWHILE DOWNSTREAM FROM LISCO...AT LEWELLEN...THE GAGE CONTINUES TO SHOW MINOR FLOODING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...HIRSCH AVIATION/HYDRO...MASEK
Hazardous weather outlook, Jun 26, 3:49 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 PM CDT SAT JUN 26 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-272100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 349 PM CDT SAT JUN 26 2010 /249 PM MDT SAT JUN 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF NORTH CENTRAL NEBRASKA TONIGHT AND A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. A COLD FRONT WILL PUSH SOUTHEAST ACROSS NEBRASKA TONIGHT AND COMBINE WITH AN UPPER LEVEL DISTURBANCE MOVING NORTHEAST OUT OF COLORADO TO BE THE MAIN FOCUS FOR THUNDERSTORMS ACROSS THE REGION. THE MAIN THREAT WILL BE FROM THUNDERSTORM WINDS AND LARGE HAIL...HOWEVER SEVERAL EXISTING BOUNDARIES FROM PREVIOUS STORMS RESIDE ACROSS NORTH CENTRAL NEBRASKA AND MAY BE THE FOCUS FOR A FEW ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Special weather statement, Jun 26, 5:26 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 526 PM CDT SAT JUN 26 2010 NEZ010-029-262300- HOLT NE-WHEELER NE- 526 PM CDT SAT JUN 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT AND NORTHERN WHEELER COUNTIES UNTIL 600 PM CDT... AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FOUR CORNERS...OR 34 MILES SOUTH OF ONEILL...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KNIEVELS CORNER... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:15 PM CDT | Tornado Warning | LBF | Hooker, McPherson, Thomas | 45 min |
| Jun 25, 7:59 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 61 min |
| Jun 25, 9:00 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 36 min |
| Jun 26, 11:43 AM CDT | River Flood Warning | LBF | Garden, Keith | 4 days |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.